I am a 54 year old woman who had what the specialists thought must have been a TIA last September - I found myself "vaguing out" , unable to walk in a straight line, went to hospital but had no other signs of stroke (ie slurred speech, weakness down one side). This was followed up by an episode of AFib that lasted about 36 hours in November - it occurred after having been rushed to hospital when I had heavy blood loss from a polyp in my colon removed. The AFIB was brought under control but because of the TIA and because I was on medication for high blood pressure I was prescribed pradaxa and metoprolol.I have had a number of cardiac investigations that were all clear, and don't seem to have had any other AFIB episodes, though my heart resting rate is around 90 without the beta blocker( 70 with it) I am happy to stay on the metoprolol but am concerned about long term use of Pradaxa . I recently had my first period in 12 months which was the heaviest I've ever experienced so I have come off it temporarily until the bleeding ceases. I am not a smoker and resonably fit. Do you have any advice on pradaxa vs aspirin.
Person's Gender: Female
Person's Age: 54
Answers are for informational purposes only.
So the difference would be based on your CHADS2 score.
Your CHADS 2 score is 2 because you had a stroke/TIA (supposedly)
In this case you qualify for coumadin or pradaxa.
I question if that was a stroke or not. In that case, your CHADS2 score would be zero most likely and aspirin would be okay.
I do think pradaxa is safe long term though.
Would you agree with temporarily stopping pradaxa due to the heavy period and starting again once the bleeding has stopped? I had thought I had gone through menopause, my periods had been quite heavy but not as bad as when the bleeding started a few days ago.
That is tough.
You technically are risking stroke by going off of it.
Perhaps your doctor would let you go on full aspirin for the time being.
I was planning to go back on it as soon as I can, then discuss with my doctor at my next visit.
I have had no other issues with Pradaxa in terms of side effects . I also have a medicalert bracelet just in case I have an accident etc.
Thanks for your advice.
You're welcome, Jacky.